TITLE

Practical management of coagulopathy associated with warfarin

AUTHOR(S)
Garcia, David; Crowther, Mark A.; Ageno, Walter
PUB. DATE
April 2010
SOURCE
BMJ: British Medical Journal (Overseas & Retired Doctors Edition;4/24/2010, Vol. 340 Issue 7752, p918
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article discusses a practical management strategy for a patient with coagulopathy associated with warfarin. It cites several clinical questions that emerge when patients who take vitamin K antagonists are suffering from bleeding or having an international normalised ratio above the therapeutic range. They include stopping warfarin and starting vitamin K, treating a patient who presents with major, life threatening bleeding, and managing a patient presenting with apparently non-life threatening bleeding.
ACCESSION #
50501891

 

Related Articles

  • Vitamin K KO'd by Placebo for Overanticoagulation.  // Clinician Reviews;Apr2009, Vol. 19 Issue 4, p28 

    The article discusses research being done on vitamin K. It references a study by M. A. Crowther et al that was published in a 2009 issue of "Annals of Internal Medicine." The study found that in a head-to-head comparison with placebo, low-dose oral vitamin K did not effectively reduce bleeding...

  • Warfarin.  // Reactions Weekly;11/14/2009, Issue 1278, p30 

    The article describes the cases of three women who developed gastrointestinal (GI) hemorrhages due to angiodysplasia while receiving warfarin potassium for anticoagulation. The first patient experienced nosebleeds and passing black-colored stools. She started receiving vitamin K when her...

  • Vitamin K antagonist overdose.  // Reactions Weekly;9/13/2008, Issue 1219, p35 

    The article describes the case of a 77-year-old woman who developed an intramural duodenal haematoma after receiving an overdose of a vitamin K antagonist for anticoagulation. The patient was admitted for treatment of leg ulcers, but due to a history of atrial fibrillation, she was given a...

  • ACP Journal Club: after treating unprovoked PE with VKAs for 6 months, warfarin for 18 more months reduced a composite of VTE or major bleeding. Lipchik, Randolph J. // Annals of Internal Medicine;11/17/2015, Vol. 163 Issue 10, pJC6 

    The article provides an answer to a question of benefits and harms of eighteen more months of warfarin treatment after a first pulmonary embolism (PE) treated with vitamin K antagonists (VKAs) for six months.

  • Treating Anticoagulant-Associated Bleeding. Shuman, Jill; Sarode, Ravi; Dzik, Sunny // MD Conference Express;Aug2015, Vol. 15 Issue 21, p26 

    Agents that reverse the effect of vitamin K antagonists include plasma, vitamin K, and prothrombin complex concentrate. Hemostasis is most likely to be achieved by using a prothrombin complex concentrate. Guidelines for reversing the effect of direct-acting anticoagulants are based on guidelines...

  • Vitamin K in the treatment of overanticoagulated patients.  // American Family Physician;3/1/1996, Vol. 53 Issue 4, p1341 

    Reports on a study published in the 1995 issue of the `Chest' periodical by Glover and Morrill who compared the outcome of overanticoagulated patients who were treated with vitamin K with the outcome of patients who were treated conservatively. Methodology of the study; Research design.

  • Evaluation of Education on the Appropriate Use of Vitamin K in Warfarin Reversal in Adult Inpatients. Van Berkel, Megan A.; Crannage, Andrew J.; Murphy, Julie A. // Hospital Pharmacy;Sep2013, Vol. 48 Issue 8, p662 

    Purpose: Vitamin K (phytonadione) is a commonly used first-line reversal agent for vitamin K antagonist (VKA) therapy in patients presenting with a supratherapeutic international normalized ratio (INR) with or without significant bleeding or in patients with a therapeutic INR in need of surgery....

  • Close the appendage, open the future. Gafoor, Sameer; Sievert, Horst; Matic, Predrag // Heart;Jun2015, Vol. 101 Issue 11, p828 

    The article reports that closing of the left atrial appendage of patients can prevent the risk of heart strokes in patients suffering with non-valvular atrial fibrillation (AF). It discusses the association of blood coagulation disorders with Atrial fibrillation, and presents the use of several...

  • Renal function decline common in patients treated with DOACs. Garrett, Anna D. // Drug Topics;Oct2015, Vol. 159 Issue 10, p30 

    The article presents research related to medicine. One research states that decline in renal function can be commonly seen in patients treated with direct oral anticoagulants (DOACs). One research states that patients suffering from atrial fibrillation (AF) who are treated with warfarin may not...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics